Alert archive / Nebraska / Red Flag Warnings in 2006
Red Flag Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Jul 18, 2006, 5:43 PM MDT for 26 counties in Nebraska. It took effect at Jul 19, 2006, 4:35 AM MDT. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2006, 5:43 PM MDT (23:43 UTC)
- In effect from
- Jul 19, 2006, 4:35 AM MDT
- Expired
- Jul 19, 2006, 9:00 PM MDT
- In force
- 16 hr
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1809 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 182343 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 643 PM CDT TUE JUL 18 2006 ...FIRE DANGER TO INCREASE WEDNESDAY... .A FRONT WILL CROSS WESTERN AND NORTH CENTRAL NEBRASKA ON WEDNESDAY. AS IT DOES...SOUTH TO SOUTHWEST WINDS WILL DRAW DRIER AIR INTO THE REGION. TEMPERATURES ARE FORECAST TO EXCEED 100 FOR ALL AREAS EXCEPT THE FAR NORTHWEST. THE FRONT IS FORECAST TO MOVE INTO THE NORTHWEST AROUND MIDDAY AND THEN MOVE SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA BY EVENING. NEZ206-208>210-219-190745- /O.UPG.KLBF.FW.A.0004.060719T1500Z-060720T0300Z/ /O.NEW.KLBF.FW.W.0006.060719T1500Z-060720T0300Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 643 PM CDT TUE JUL 18 2006 /543 PM MDT TUE JUL 18 2006/ ...RED FLAG WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES OF 100 TO 108 DEGREES FAHRENHEIT ARE LIKELY ON WEDNESDAY. DRY AIR WITH RELATIVE HUMIDITY RANGING FROM LESS THAN 15 PERCENT IN THE SOUTHWEST TO AROUND 20 PERCENT IN NORTH CENTRAL NEBRASKA IS EXPECTED BY LATE MORNING TO EARLY AFTERNOON. THIS... COMBINED WITH 15 TO 25 MPH SOUTHWEST WIND...WILL CONTRIBUTE TO EASY IGNITION OF GRASSES AND EXTREME FIRE BEHAVIOR. THEN BY LATE AFTERNOON...ISOLATED THUNDERSTORMS PRODUCING LITTLE RAINFALL WILL BE CAPABLE OF IGNITING GRASS FIRES AS THE FRONT MOVES SOUTHEAST THROUGH EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ204-190745- /O.CON.KLBF.FW.A.0004.060719T1500Z-060720T0300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 543 PM MDT TUE JUL 18 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. TEMPERATURES ARE EXPECTED TO BE 95 TO 100 DEGREES FAHRENHEIT ON WEDNESDAY. SOUTH TO SOUTHWEST WIND WILL INCREASE TO 15 TO 25 MPH DURING THE DAY. THE DRIER AIR WILL CAUSE RELATIVE HUMIDITY TO DROP BELOW 25 PERCENT IN ADVANCE OF THE FRONT. THE EXTREME HOT TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY SOUTHERLY WINDS WILL ALLOW OPEN RANGELAND AND NON-IRRIGATED GRASSLANDS TO BECOME EVEN DRIER THAN THEY HAVE BEEN. THEN BY LATE AFTERNOON...ISOLATED THUNDERSTORMS PRODUCING LITTLE RAINFALL WILL BE CAPABLE OF IGNITING GRASS FIRES AS THE FRONT MOVES SOUTHEAST THROUGH EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ SPRINGER
2 follow-up statements
000 WWUS83 KLBF 191035 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 535 AM CDT WED JUL 19 2006 ...FIRE DANGER TO INCREASE TODAY... .A FRONT WILL CROSS WESTERN AND NORTH CENTRAL NEBRASKA TODAY. AS IT DOES...SOUTH TO SOUTHWEST WINDS WILL DRAW DRIER AIR INTO THE REGION. TEMPERATURES ARE FORECAST TO EXCEED 100 FOR ALL AREAS EXCEPT THE FAR NORTHWEST. THE FRONT IS FORECAST TO MOVE INTO THE NORTHWEST AROUND MIDDAY AND THEN MOVE SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA BY EVENING. NEZ204-191845- /O.UPG.KLBF.FW.A.0004.060719T1500Z-060720T0300Z/ /O.EXA.KLBF.FW.W.0006.060719T1500Z-060720T0300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- 435 AM MDT WED JUL 19 2006 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO BE 95 TO 100 DEGREES FAHRENHEIT TODAY. SOUTH TO SOUTHWEST WIND WILL INCREASE TO 15 TO 25 MPH DURING THE DAY. THE DRIER AIR WILL CAUSE RELATIVE HUMIDITY TO DROP BELOW 25 PERCENT IN ADVANCE OF THE FRONT. THE EXTREME HOT TEMPERATURES...LOW RELATIVE HUMIDITIES...AND GUSTY SOUTHERLY WINDS WILL ALLOW OPEN RANGELAND AND NON-IRRIGATED GRASSLANDS TO BECOME EVEN DRIER THAN THEY HAVE BEEN. THEN BY LATE AFTERNOON...ISOLATED THUNDERSTORMS PRODUCING LITTLE RAINFALL WILL BE CAPABLE OF IGNITING GRASS FIRES AS THE FRONT MOVES SOUTHEAST THROUGH EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ206-208>210-219-191845- /O.CON.KLBF.FW.W.0006.060719T1500Z-060720T0300Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 535 AM CDT WED JUL 19 2006 /435 AM MDT WED JUL 19 2006/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. TEMPERATURES OF 100 TO 108 DEGREES FAHRENHEIT ARE LIKELY TODAY. DRY AIR WITH RELATIVE HUMIDITY RANGING FROM LESS THAN 15 PERCENT IN THE SOUTHWEST TO AROUND 20 PERCENT IN NORTH CENTRAL NEBRASKA IS EXPECTED BY LATE MORNING TO EARLY AFTERNOON. THIS... COMBINED WITH 15 TO 25 MPH SOUTHWEST WIND...WILL CONTRIBUTE TO EASY IGNITION OF GRASSES AND EXTREME FIRE BEHAVIOR. THEN BY LATE AFTERNOON...ISOLATED THUNDERSTORMS PRODUCING LITTLE RAINFALL WILL BE CAPABLE OF IGNITING GRASS FIRES AS THE FRONT MOVES SOUTHEAST THROUGH EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS83 KLBF 200258 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 958 PM CDT WED JUL 19 2006 ...RELATIVE HUMIDITIES HAVE INCREASED THIS EVENING AS COOLER AIR FILTERS INTO WESTERN AND NORTH CENTRAL NEBRASKA... NEZ204-206-208>210-219-200400- /O.EXP.KLBF.FW.W.0006.000000T0000Z-060720T0300Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 958 PM CDT WED JUL 19 2006 /858 PM MDT WED JUL 19 2006/ ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT /9 PM MDT/ THIS EVENING... THE RED FLAG WARNING FOR ALL OF WESTERN AND NORTH CENTRAL NEBRASKA WILL BE ALLOWED TO EXPIRE. RELATIVE HUMIDITIES AS OF 10 PM CDT (9 PM MDT) HAVE INCREASED TO 25 TO 45 PERCENT. BY SUNRISE...RELATIVE HUMIDITIES WILL RANGE FROM 60 TO 90 PERCENT. NORTHEASTERLY WINDS OF 10 TO 20 MPH...WILL DECREASE TO 5 TO 15 MPH OVERNIGHT...BEFORE SHIFTING TO THE EAST TOWARD DAWN. $$ BUTTLER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 18, 2:45 PM MDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 18, 2:45 PM MDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT TUE JUL 18 2006 .SYNOPSIS... SURFACE TROUGH MOVING INTO WESTERN REGIONS OF THE NORTHERN PLAINS WITH STRONG H5 RIDGE DOMINATING WESTERN INTO CENTRAL CONUS. && .DISCUSSION... MODELS CONTINUE IN GOOD AGREEMENT IN NEAR TERM USED A BLEND WRF FOR NEAR TERM CONVECTION. EASTWARD PROGRESSION SHOULD STALL OUT IN THE WEST WITH HIGH CINHS TO OVERCOME ALTHOUGH 850MB LLJ SHOULD HELP TO ENHANCE CONVECTION. GOOD WAA TONIGHT WITH BREEZY SOUTHERLY WINDS. TEMPERATURES WILL START OUT IN THE U60S TO LOWER 70S WEDNESDAY MORNING. TEMPERATURES ON WEDNESDAY IN ADVANCE OF THE FRONT WILL MOVE INTO THE LOW TO MID 100S OVER MOST OF THE AREA. FIRE WX CONCERNS WILL BE MAINLY OVER EASTERN PORTIONS OF FORECAST AREA. COOL FRONT TO SLIDE SLOWLY SOUTHEAST ACROSS AREA THROUGH THE AFTERNOON. ISOLATED CHANCES FOR CONVECTION TO INITIATE ALONG FRONT SOUTHEAST OF A LINE MAINLY FROM ONEILL TO OGALLALA WEDNESDAY AFTERNOON WITH MOISTURE POOLING ALONG FRONT AND CONVECTIVE TEMPERATURES REACHED. PWS THIS AM HAD BEEN 130% AND SHOULD BE SIMILAR AGAIN TOMORROW. GFS H5 TROUGH INTO GREAT LAKES HAS BEEN DISCOUNTED SOMEWHAT MAINLY FOLLOWING A BROADER ECMWF SOLUTION WITH NOT AS MUCH COLD AIR INTO THE NORTHERN PLAINS. HAVE TRENDED TEMPERATURES DOWNWARD. H5 WAVE WITH CLOSED 700MB LOW DROPPING SOUTHEAST IN NORTHWEST FLOW ACROSS FORECAST AREA THURSDAY NITE INTO FRIDAY ABUNDANT MOISTURE UNDER THE WESTERN CONUS RIDGE AVAILABLE FOR CONVECTION. HAVE EXPANDED CHANCE POPS AND CONTINUED SLIGHT CHANCE INTO FRIDAY NITE WITH A GRADUAL INCREASE IN TEMPERATURES INTO THE WEEKEND. && .LBF WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ WEDNESDAY FOR NEZ206-NEZ208-NEZ209-NEZ210-NEZ219. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR NEZ204. && POWER
Hazardous weather outlook, Jul 18, 3:18 PM MDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 418 PM CDT TUE JUL 18 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-191000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 418 PM CDT TUE JUL 18 2006 /318 PM MDT TUE JUL 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE OVER THE PANHANDLE AND PORTIONS OF THE WEST TONIGHT. THUNDERSTORMS THAT MAY FORM ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS BUT POSE A HIGH POTENTIAL FOR LIGHTNING THAT COULD IGNITE FIRES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THE FIRE DANGER WILL BE EXTREME WITH A RED FLAG WARNING IN EFFECT THROUGH EVENING FOR AREAS EAST OF THE PANHANDLE. TEMPERATURES ARE EXPECTED TO RISE ABOVE THE CENTURY MARK...WITH LOW HUMIDITIES...AND GUSTY SOUTHWEST WINDS TO FURTHER DRY OPEN RANGELAND AND NON IRRIGATED GRASSLANDS. ON WEDNESDAY A SURFACE LOW PRESSURE SYSTEM WILL MOVE SOUTHEAST WITH ISOLATED HIGH BASED THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THE FRONT AS IT MOVES SOUTHEAST DURING THE AFTERNOON. THE GREATEST POTENTIAL FOR STORM DEVELOPMENT WILL BE SOUTHEAST OF A LINE FROM OGALLALA IN KEITH COUNTY...AND ONEILL IN HOLT COUNTY. THERE IS A SLIGHT RISK FOR ANY STORM THAT FORMS OVER THE FAR NORTHEAST COULD REACH SEVERE LIMITS...WITH DAMAGING WINDS THE PRIMARY THREAT. THURSDAY A STRONG UPPER LEVEL DISTURBANCE WILL MOVE EAST OF THE HIGH PLAINS AND BRING A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT. SOME STORMS THAT MOVE OFF THE HIGH PLAINS WILL HAVE THE POTENTIAL TO REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TLK
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 1:58 AM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 47 min |
| Jul 18, 10:31 AM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 18 hr |
Nearby
Red Flag Warnings in Nebraska, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.